Alert archive / Colorado / Dust Storm Warnings in 2014

Dust Storm Warning 3, NWS Pueblo, CO

April 29, 20147 counties in Colorado

NWS Pueblo, CO issued this dust storm warning at Apr 29, 2014, 10:45 AM MDT for 7 counties in Colorado. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 10:45 AM MDT (16:45 UTC)
Expired
Apr 29, 2014, 6:52 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 10:55 AM MDTNON-TSTM WND GST 634 W Lamar, CO
Apr 29, 10:59 AM MDTNON-TSTM WND GST 734 Sw Campo, CO
Apr 29, 11:55 AM MDTNON-TSTM WND GST 614 N Springfield, CO
Apr 29, 12:09 PM MDTNON-TSTM WND GST 6311 S Holly, CO
Apr 29, 12:48 PM MDTNON-TSTM WND GST 6117 Nw Two Buttes, CO
Apr 29, 2:54 PM MDTNON-TSTM WND GST 689 S Springfield, CO
Apr 29, 3:13 PM MDTNON-TSTM WND GST 6711 S Holly, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WWUS75 KPUB 291645
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1045 AM MDT TUE APR 29 2014

COZ089-093>099-300045-
/O.UPG.KPUB.DU.Y.0012.000000T0000Z-140430T0100Z/
/O.NEW.KPUB.DS.W.0003.140429T1645Z-140430T0100Z/
/O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1045 AM MDT TUE APR 29 2014

...DUST STORM WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...CROWLEY...OTERO...KIOWA...BENT... PROWERS... BACA 
  AND EASTERN LAS ANIMAS COUNTIES. 

* CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM
  SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS AND
  WIDESPREAD BLOWING DUST THROUGH THIS AFTERNOON.

* WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF
  COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS
  DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG
  EAST-WEST HIGHWAYS...INCLUDE HIGHWAYS 50 AND 96. AREAS OF
  BLOWING DUST WILL CREATE RAPID CHANGES IN VISIBILITY...WITH
  VISIBILITY BELOW ONE QUARTER MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ084-085-300045-
/O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1045 AM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* LOCATION...EL PASO COUNTY.

* CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM 
  SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS FROM MID 
  MORNING THROUGH THIS AFTERNOON. 

* WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE 
  STRONGEST WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 
  CORRIDOR. 

* IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF 
  COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS 
  DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG 
  EAST-WEST HIGHWAYS...INCLUDE HIGHWAY 24. AREAS OF BLOWING DUST 
  MAY ALSO DEVELOP DURING THE AFTERNOON... WITH RAPID CHANGES IN 
  VISIBILITY POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
534 
WWUS75 KPUB 292052
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT TUE APR 29 2014

COZ089-093>099-300100-
/O.CON.KPUB.DS.W.0003.000000T0000Z-140430T0100Z/
/O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
252 PM MDT TUE APR 29 2014

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* LOCATION...CROWLEY...OTERO...KIOWA...BENT... PROWERS... BACA 
  AND EASTERN LAS ANIMAS COUNTIES. 

* CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM
  SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE TO PRODUCE HIGH
  WINDS AND WIDESPREAD BLOWING DUST THROUGH EARLY THIS EVENING.

* WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF 
  COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS 
  DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG 
  EAST-WEST HIGHWAYS...INCLUDE HIGHWAYS 50 AND 96. AREAS OF 
  BLOWING DUST WILL CREATE RAPID CHANGES IN VISIBILITY...WITH 
  VISIBILITY BELOW ONE QUARTER MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ084-085-300100-
/O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
252 PM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* LOCATION...EL PASO COUNTY.

* CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM
  SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS INTO EARLY
  THIS EVENING. 

* WIND...NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST
  WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 CORRIDOR.

* IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF
  COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS
  DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG
  EAST-WEST HIGHWAYS...INCLUDE HIGHWAY 24. RAPID CHANGES IN
  VISIBILITY DUE TO BLOWING DUST WILL BE POSSIBLE IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
004 
WWUS75 KPUB 300052
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MDT TUE APR 29 2014

COZ089-093>099-300200-
/O.CAN.KPUB.DS.W.0003.000000T0000Z-140430T0100Z/
/O.CAN.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
652 PM MDT TUE APR 29 2014

...DUST STORM WARNING IS CANCELLED...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE DUST
STORM WARNING. THE HIGH WIND WARNING HAS ALSO BEEN CANCELLED. 

WINDS HAVE DROPPED BELOW WARNING CRITERIA IN THE WARNING AREA.
WINDS WILL CONTINUE TO WEAKEN AND VISIBILITIES WILL
CONTINUE TO IMPROVE OVERNIGHT.

$$

COZ084-085-300200-
/O.CAN.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
652 PM MDT TUE APR 29 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED BELOW WARNING CRITERIA AND WILL CONTINUE TO
WEAKEN OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this dust storm warning went out at Apr 29, 10:39 AM MDT, 6 minutes earlier.

Area forecast discussion, Apr 29, 10:39 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1039 AM MDT TUE APR 29 2014

.UPDATE...
ISSUED AT 1035 AM MDT TUE APR 29 2014

VISIBILITY CONTINUES TO FALL OVER THE PLAINS DUE TO BLOWING
DUST...WITH KLHX DOWN TO 1/4 MILE AND SPOTTER REPORTS FROM KIOWA
COUNTY SUGGESTING 1/4 MILE VIS ALONG AND NORTH OF HIGHWAY 96. WILL
THUS UPGRADE TO A DUST STORM WARNING FOR THE CURRENT ADVISORY
AREA...CONTINUING THROUGH THE AFTERNOON.

UPDATE ISSUED AT 843 AM MDT TUE APR 29 2014

BLOWING DUST ALREADY RAMPING UP OVER THE PLAINS WITH VISIBILITY
FALLING AT KLHX AND KLAA...SO WILL ISSUE A BLOWING DUST ADVISORY
FOR THE CURRENT HIGH WIND WARNING AREA EXCEPT FOR EL PASO COUNTY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MDT TUE APR 29 2014

CURRENTLY...LARGE UPPER LEVEL LOW IS SITTING OVER IOWA.  NORTHWEST
TO NORTHERLY FLOW IS WRAPPING AROUND THE SYSTEM AND SPREAD ACROSS
SOUTHERN COLORADO.  WEBCAMS AND OBS INDICATE LIGHT SNOW CONTINUES TO
FALL OVER THE CONTINENTAL DIVIDE.  COOL AIR HAS SPREAD ACROSS THE
EASTERN PLAINS WITH MID 30S TO LOWER 40S.  WINDS ARE BEGINNING TO
INCREASE ACROSS THE EASTERN PLAINS EARLY THIS MORNING WITH GUSTS TO
35 KTS OUT NEAR THE KANSAS BORDER.

TODAY...THE MAIN FORECAST CONCERN FOR TODAY WILL BE EXTREMELY STRONG
WINDS ACROSS THE PLAINS.  A DISTURBANCE IN THE WRAP AROUND FLOW OF
THE MAIN SYSTEM WILL MOVE ACROSS EASTERN COLORADO THROUGH THIS
AFTERNOON.  ALL MODEL GUIDANCE IS INDICATING 700 MB FLOW INCREASING
THIS MORNING WITH 5O TO 70 KTS ACROSS THE EASTERN PLAINS.  MIXING
AND DOWNSLOPE EFFECTS OFF THE HIGHER TERRAIN OVER NORTHERN COLORADO
WILL HELP ACCELERATE THESE WINDS DOWN TO THE SURFACE.  THIS HAS LED
TO THE HIGH WIND WARNING FOR THE EASTERN PLAINS.  THE CURRENT
FORECAST HAS WIDESPREAD WIND GUSTS IN EXCESS OF 60 MPH ACROSS MOST
OF THE EASTERN PLAINS.  EXTREME CROSS WINDS ARE ANTICIPATED ON EAST-
WEST HIGHWAYS AND WILL PROVIDE DANGEROUS TRAVEL CONDITIONS.  IN
ADDITION...WE WILL LIKELY SEE AREAS OF BLOWING DUST BY THIS
AFTERNOON AS GROUND SURFACES DRY OUT.  THIS WILL LEAD TO REDUCED
VISIBILITIES ON AREA ROADWAYS.

AS FAR AS PRECIPITATION...MOST MOUNTAIN AREAS WILL LIKELY SEE SHOWER
ACTIVITY THROUGH THE DAY.  THE MODELS CONTINUE TO INDICATE THE
CENTRAL MOUNTAINS WILL SEE THE GREATEST POTENTIAL FOR SNOW WHERE A
COUPLE OF INCHES OF ACCUMULATION ARE POSSIBLE.  THERE IS MUCH LESS
CERTAINTY ON THE PLAINS IN REGARDS TO PRECIPITATION.  MOST MODEL
SOLUTIONS DEVELOP ISOLATED SHOWER ACTIVITY ACROSS THE PALMER DIVIDE
BY THIS AFTERNOON AND LIMIT THE SOUTHWARD EXTENT TO AREAS NORTH OF
HIGHWAY 50 BY LATE AFTERNOON AND EARLY EVENING.  THIS MAKES SENSE
GIVEN THE STRONG NORTH WIND COMPONENT AND HAVE TRENDED THE FORECAST
IN THIS DIRECTION.

TONIGHT...THE DISTURBANCE IN THE FLOW WILL TRACK SOUTH INTO NEW
MEXICO BY MIDNIGHT.  THIS SHOULD ALLOW WINDS TO SUBSIDE AFTER
SUNSET.  THIS DOES NOT MEAN WINDS WILL BE LIGHT OVERNIGHT...MOST
AREAS WILL LIKELY SEE CONTINUED GUSTS OF 25 TO 30 KTS ACROSS THE
PLAINS.  ANY SHOWER ACTIVITY OVER THE PALMER DIVIDE AND AREAS NORTH
OF HIGHWAY 50 SHOULD ALSO DISSIPATE BY SUNSET.  LIGHT SNOW WILL
LIKELY CONTINUE ACROSS THE CONTINENTAL DIVIDE WITH THE CENTRAL
MOUNTAINS SEEING AN ADDITIONAL INCH OR TWO OF SNOW.  OVERNIGHT LOWS
ARE EXPECTED TO FALL INTO THE LOWER 30S FOR THE PLAINS.  ANY
SENSITIVE OUTDOOR PLANTS SHOULD BE BROUGHT INDOORS OR PROTECTED
AGAINST FREEZING TEMPERATURES. MOZLEY

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 344 AM MDT TUE APR 29 2014

ON WED A BROAD UPR LOW WL BE CENTERED OVR SRN MN...THEN MOVES INTO
ERN WI BY THU MORNING.  THE FORECAST AREA WL BE ON THE BACKSIDE OF
THIS SYSTEM WITH NORTHERLY BREEZY TO WINDY CONDITIONS.  THE WEATHER
WL GENERALLY BE DRY AND COOL...BUT THERE IS THE POTENTIAL FOR A FEW
SHOWERS...MAINLY OVR THE MTN AREAS. HIGH TEMPS ON WED WL BE ABOUT 15
DEGREES BELOW AVERAGE OVR THE SERN PLAINS AND AROUND 10 DEGREES
BELOW IN THE SAN LUIS VALLEY.  WED NIGHT/THU MORNING LOW TEMPS AT
THE LOWER ELEVATIONS WL BE IN THE 20S TO LOWER 30S AND TENDER
VEGETATION SHOULD BE PROTECTED FROM THE FREEZING OR NR FREEZING TEMPS.

THU AN UPR RIDGE WL BE OVR THE WRN STATES AND THE FORECAST AREA
CONTINUES TO HAVE NORTHERLY WINDS AND GENERALLY DRY CONDITIONS. HIGH
TEMPS WL PROBABLY BE A LITTLE WARMER...BUT STILL BELOW AVERAGE.  THE
UPR RIDGE REMAINS OVR THE WRN STATES ON FRI AND IT LOOKS NOT AS
BREEZY OVR THE FORECAST AREA.  HIGH TEMPS ON FRI LOOK LIKE THEY WL
BE ABOVE AVERAGE.  THE UPR RIDGE AXIS MOVES OVR UT ON SAT AND THEN
OVR CO ON SUN.  SAT AND SUN WITH CONTINUED ABOVE AVERAGE HIGH
TEMPS.

ON MON AN UPR TROF MOVES OVR THE PAC NW AND THEN DIGS SOUTHWARD OVR
THE WRN STATES FOR TUE.  THIS RESULTS IN INCREASING SWRLY WINDS OVR
THE FORECAST AREA AND POSSIBLY SOME CRITICAL FIRE WEATHER
CONCERNS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 344 AM MDT TUE APR 29 2014

VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THIS AFTERNOON.  WINDS
WILL BE THE MAIN FORECAST ISSUE AT KCOS AND KPUB.  NORTH WINDS WILL
INCREASE BY MID MORNING AT BOTH TERMINALS.  GUSTS AT KCOS COULD
REACH NEAR 50 KTS AFTER 15Z AND PERSIST INTO THE AFTERNOON.  GUSTS
AT KPUB WILL LIKELY REACH 40 KTS THROUGH THE SAME TIME PERIOD.
MODELS INDICATING SHOWER ACTIVITY MOVING INTO THE PALMER DIVIDE LATE
THIS AFTERNOON AND EARLY THIS EVENING.  THIS COULD IMPACT KCOS WITH
REDUCED CIGS AND VIS TO MVFR TO IFR AFTER 00Z/WED. MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
DUST STORM WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ089-
093>099.

HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ084-085-089-
093>099.

&&

UPDATE...PETERSEN
SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOZLEY
Hazardous weather outlook, Apr 29, 6:33 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
633 AM MDT TUE APR 29 2014

COZ058>089-093>099-301245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
633 AM MDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED THROUGH THIS AFTERNOON ACROSS THE EASTERN
COLORADO PLAINS.  NORTH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED
OVER EASTERN EL PASO COUNTY...AND EAST OF AN OLNEY SPRINGS TO
TRINCHERA LINE.  THESE STRONG WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS ON EAST-WEST HIGHWAYS...INCLUDING HIGHWAYS 24...50...94
AND 96.  IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE OVER FAR
EASTERN COLORADO...WHICH WILL CAUSE REDUCED VISIBILITIES ON AREA
ROADWAYS.  EXTREME CAUTION IS ADVISED WITH ANY TRAVEL OVER THE
EASTERN PLAINS.  ANY LOOSE OUTDOOR ITEMS...SUCH AS LAWN
FURNITURE...SHOULD BE BROUGHT INDOORS OF SECURED SO THEY DO NOT BLOW
AWAY.

PERIODS OF LIGHT SNOW WILL CONTINUE TO FALL ALONG THE CONTINENTAL
DIVIDE TODAY AND TONIGHT.  AREAS OVER THE CENTRAL MOUNTAINS WILL BE
FAVORED GIVEN THE FLOW PATTERN...AND A COUPLE OF INCHES OF SNOW ARE
POSSIBLE THROUGH WEDNESDAY MORNING.

COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT ACROSS THE EASTERN
PLAINS.  MOST LOCATIONS WILL FALL INTO THE UPPER 20S TO LOWER 30S.
THOSE WITH SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM
FROM THE COLD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE MOUNTAIN
AREAS WEDNESDAY AND WEDNESDAY EVENING. EARLY THURSDAY MORNING
FREEZING OR NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO.

88/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:15 PM MDTHigh Wind WarningPUBBaca, Bent, Crowley, El Paso, Kiowa, Las Animas and 2 more22 hr
Apr 29, 8:42 AM MDTBlowing Dust AdvisoryPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more2 hr

Nearby

Dust Storm Warnings in Colorado, 2014Every dust storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.